Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 24, 2008, 1:30 PM EST for 4 counties in Florida. It took effect at Jan 25, 2008, 11:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2008, 1:30 PM EST (18:30 UTC)
- In effect from
- Jan 25, 2008, 11:00 AM EST
- Expired
- Jan 25, 2008, 5:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 241830 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EST THU JAN 24 2008 FLZ020>023-030-035-251100- /O.UPG.KJAX.FW.A.0007.080125T1600Z-080125T2300Z/ /O.NEW.KJAX.FW.W.0007.080125T1500Z-080125T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- 130 PM EST THU JAN 24 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY FOR LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COOL AND DRY AIRMASS WILL FUNNEL OVER THE AREA TONIGHT IN THE WAKE OF A COLD FRONT. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW CRITICAL LEVELS MID-MORNING ON FRIDAY AND REMAIN BELOW 35% FOR AROUND 4 TO 6 HOURS ACROSS THE SUWANNEE VALLEY OF NORTH FLORIDA. MINIMUM VALUES WILL NEAR 20-30%. SUSTAINED NORTH WINDS OF 10 TO 15 MPH ARE EXPECTED. WIND GUSTS TO 20 MPH ARE POSSIBLE THROUGH MID-AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ENYEDI
1 follow-up statement
000 WWUS82 KJAX 250826 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 326 AM EST FRI JAN 25 2008 FLZ020>023-030-035-252200- /O.EXT.KJAX.FW.W.0007.080125T1600Z-080125T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-GILCHRIST- 326 AM EST FRI JAN 25 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EST THIS AFTERNOON FOR PARTS OF INTERIOR NORTHEAST FLORIDA DUE TO LONG DURATIONS OF LOW RH... A VERY COOL AND DRY AIRMASS HAS MOVED INTO THE AREA. RELATIVE HUMIDITIES WILL BEGIN TO FALL BELOW CRITICAL LEVELS BY LATE MORNING AND REMAIN BELOW 35% FOR AROUND 4 HOURS ACROSS THE SUWANNEE VALLEY OF NORTH FLORIDA. MINIMUM VALUES WILL NEAR 30 PERCENT. SUSTAINED NORTH WINDS OF 10 TO 15 MPH ARE EXPECTED. WIND GUSTS TO 20 MPH ARE POSSIBLE THIS AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 24, 9:34 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 24, 9:34 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 AM EST THU JAN 24 2008
.UPDATE...VISIBILITIES HAVE IMPROVED OVER MOST OF THE DENSE FOG
ADV AREA AND WILL ALLOW THE ADVISORY TO EXPIRE. DENSE FOG HAS
MIGRATED INTO ST. JOHNS CO WITH VSBY IN ST. AUGUSTINE LESS THAN
1/4 MILE.
WATER VAPOR LOOP SHOWS CONSIDERABLE MOISTURE IN THE SUB-TROPICAL
JET ACROSS THE SOUTHEAST. JET STREAKS IN THE QUASI-ZONAL FLOW
DENOTE DISTURBANCES WHICH HAVE BEEN BRINGING BOUTS OF PRECIP TO
THE AREA. ONE JETLET OVER THE ERN GULF WILL MOVE ACRS CTRL FL
TODAY. ANOTHER DISTURBANCE EXTENDS FROM JUST WEST OF OUR AREA TO
MS/LA AND THIS WILL INCREASE OUR CHANCES FOR RAIN TODAY. AT THE
SURFACE A BROAD AREA OF LOW PRESSURE STRETCHES OVER THE SWRN
ATLANTIC OCEAN INTO THE CAROLINAS. MSAS ANALYSIS SHOWS A WEAK
TROUGH OVER SE GA AND ANOTHER TROUGH OVER CTRL GA ALSO DENOTED BY
INCREASED DEWPOINT PACKING. THINK THESE ARE MORE OF A TROFFY
NATURE THAN REAL FRONTS. THE MAIN COLD FRONT IS OVER TN AND WILL
PUSH THROUGH LATER TODAY AS A SHORTWAVE MOVES OFF THE COAST.
HAVE DECREASED POPS THRU EARLY AFTN AS PRECIP IS STILL OVER THE
PANHANDLE. RAINS WILL ARRIVE IN SE GA FIRST AND HAVE KEPT LOW
CHANCE THERE. WILL MAKE NO CHANGES TO POPS GRIDS FOR LATE AFTN.
&&
.AVIATION...EXPECT MAINLY OVERCAST MID/HIGH CLOUDS UNTIL MID AFTN.
MVFR CONDS WITH SHRA IS EXPECTED THIS AFTN AND WILL AMEND TAFS.
&&
.MARINE...EASTERLY SWELLS ARE 2-3 FT...SAME AS THE COMBINED SEAS.
WINDS ARE GENERALLY LIGHT THIS MORN...BUT WILL INCREASE BY LATE AFTN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 28 52 33 / 50 0 0 10
SSI 59 34 50 39 / 50 20 0 20
JAX 62 34 51 37 / 50 30 0 20
SGJ 65 42 54 44 / 40 30 0 20
GNV 66 37 58 38 / 40 30 0 10
OCF 68 41 60 39 / 40 30 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR BAKER-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 9 PM EST FRIDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
TRABERT//KERNSHazardous weather outlook, Jan 24, 12:45 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EST THU JAN 24 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1245 PM EST THU JAN 24 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LIGHT FREEZE POSSIBLE TONIGHT ACROSS PORTIONS OF INLAND NORTHEAST FLORIDA WITH A FREEZE ACROSS INLAND SOUTHEAST GEORGIA... A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY AND TONIGHT. FOLLOWING FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA. A LIGHT FREEZE IS POSSIBLE TONIGHT ACROSS THE SUWANNEE VALLEY REGION OF NORTH FLORIDA WITH A FREEZE ACROSS INLAND SOUTHEAST GEORGIA. ADDITIONALLY...NORTHERLY WINDS OF 5 TO 10 MPH WILL DRIVE WIND CHILL VALUES INTO THE 20S ACROSS SOUTHEAST GEORGIA AND A LARGE POTION OF NORTHEAST FLORIDA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS TONIGHT AND FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...MODERATE RISK OF RIP CURRENTS ON FRIDAY... LOW RELATIVE HUMIDITIES AND GUSTY WINDS ARE EXPECTED TO BRING AN ELEVATED FIRE DANGER TO THE INLAND AREAS FRIDAY AFTERNOON...WITH A FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF INLAND NORTHEAST FLORIDA. A BRIEF PERIOD OF STRONG ONSHORE FLOW WILL INCREASE THE RIP CURRENTS ALONG THE ATLANTIC COAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ/ABE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 5:06 AM EST | Dense Fog Advisory | JAX | Gilchrist | 4 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.